Alert archive / Texas / Severe Thunderstorm Warnings in 2015
Severe Thunderstorm Warning 2, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Mar 19, 2015, 6:27 PM CDT for Clay County, Texas. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 19, 2015, 6:27 PM CDT (23:27 UTC)
- Expired
- Mar 19, 2015, 7:00 PM CDT
- In force
- 33 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
County Clay County, TX
The radar
The Altus AFB radar (KFDR), 117 km from the middle of the area, began a volume at 23:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.5 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 30 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 542 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 199 m²/s²
- 0-3 km storm-relative helicity
- 198 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
278
WUUS54 KOUN 192327
SVROUN
TXC077-200000-
/O.NEW.KOUN.SV.W.0002.150319T2327Z-150320T0000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
627 PM CDT THU MAR 19 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN CLAY COUNTY IN NORTHERN TEXAS...
* UNTIL 700 PM CDT
* AT 626 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED 8 MILES SOUTHWEST
OF BELLEVUE...MOVING EAST-SOUTHEAST AT 30 MPH.
HAZARD...60 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE
TO ROOFS...SIDING AND TREES.
* LOCATIONS IMPACTED INCLUDE...
BELLEVUE...NEWPORT...BUFFALO SPRINGS...JOY...VASHTI AND SHANNON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.
&&
LAT...LON 3347 9828 3350 9829 3367 9828 3366 9798
3347 9798
TIME...MOT...LOC 2326Z 277DEG 26KT 3356 9813
HAIL...1.25IN
WIND...60MPH
$$
..SPEG.2 follow-up statements
415 WWUS54 KOUN 192351 SVSOUN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 651 PM CDT THU MAR 19 2015 TXC077-200000- /O.CON.KOUN.SV.W.0002.000000T0000Z-150320T0000Z/ CLAY TX- 651 PM CDT THU MAR 19 2015 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM CDT FOR SOUTHEASTERN CLAY COUNTY... AT 651 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR NEWPORT... MOVING EAST-SOUTHEAST AT 25 MPH. HAZARD...QUARTER SIZE HAIL. SOURCE...RADAR INDICATED. IMPACT...DAMAGE TO VEHICLES IS EXPECTED. LOCATIONS IMPACTED INCLUDE... NEWPORT AND VASHTI. PRECAUTIONARY/PREPAREDNESS ACTIONS... FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A BUILDING. && LAT...LON 3347 9819 3365 9798 3347 9798 TIME...MOT...LOC 2351Z 291DEG 22KT 3350 9802 HAIL...1.00IN WIND...<50MPH $$ ..SPEG.
245
WWUS54 KOUN 200000
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT THU MAR 19 2015
TXC077-200010-
/O.EXP.KOUN.SV.W.0002.000000T0000Z-150320T0000Z/
CLAY TX-
700 PM CDT THU MAR 19 2015
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN CLAY COUNTY HAS
EXPIRED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF CLAY COUNTY
AND THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.
LAT...LON 3347 9819 3365 9798 3347 9798
TIME...MOT...LOC 2358Z 277DEG 26KT 3350 9802
$$
..SPEG.What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 19, 5:42 PM CDT, 45 minutes earlier.
Area forecast discussion, Mar 19, 5:42 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 542 PM CDT THU MAR 19 2015 .AVIATION... IFR CONDITIONS IN FOG AND LOW CEILINGS ARE EXPECTED TO LAST THROUGH THE EVENING AND INTO EARLY FRIDAY. CONDITIONS WILL SLOWLY IMPROVE NORTH TO SOUTH ACROSS OKLAHOMA LATER FRIDAY MORNING. ISOLATED THUNDERSTORMS WILL END AROUND WICHITA FALLS BEFORE 200600. LIGHT RAIN WILL MOVE EAST OF OKLAHOMA CITY FRIDAY MORNING. && .PREV DISCUSSION... /ISSUED 356 PM CDT THU MAR 19 2015/ DISCUSSION... THE FIRST POINT OF CONCERN IS THE RISK OF THUNDERSTORMS INTO THIS EVENING...MAINLY IN OUR TEXAS COUNTIES. THE RECENTLY-ISSUED MESOSCALE DISCUSSION FROM SPC PROVIDES DETAILS ON THE SITUATION THERE. IN ADDITION...THE HRRR MODEL SUPPORTS STORM DEVELOPMENT FROM NOW INTO THE LATE EVENING...INCLUDING A FEW NON-SEVERE STORMS NORTH ALMOST AS FAR AS I-40. A COLD FRONT...WHICH IS PART OF THE REASON FOR THE RAIN AND STORMS...WILL STRENGTHEN AND EDGE SOUTH THIS EVENING AND OVERNIGHT...EVENTUALLY PUSHING THE MAIN PRECIPITATION AREA SOUTH. HOWEVER...THE FRONT WILL NOT GET ALL THAT FAR INTO TEXAS...AND SUFFICIENT MOISTURE/LIFT WILL REMAIN IN PLACE TO KEEP A CHANCE OF RAIN IN OUR SOUTHERN COUNTIES WELL INTO THE WEEKEND. ON TUESDAY...ANOTHER STORM SYSTEM WILL TAKE SHAPE...AND TUESDAY SHOULD BE A WINDY DAY WITH A MODERATE TO STRONG CAPPING INVERSION. THIS WILL HOLD DOWN THE CHANCES FOR STORMS UNTIL A COLD FRONT ARRIVES LATE TUESDAY INTO WEDNESDAY. STORM CHANCES WILL RETURN WITH THIS FRONT...ALTHOUGH IT WILL STILL HAVE THE CAP TO CONTEND WITH. BEYOND WEDNESDAY...MODELS DIVERGE QUITE A BIT...ALTHOUGH THE GFS DOES NOT APPEAR TO HAVE A GOOD BACKING FROM ITS OWN ENSEMBLE. SO...WE CAN PROBABLY SAFELY IGNORE THE SNOWFALL THAT IT GENERATES ON THURSDAY AND FRIDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 43 66 47 70 / 70 10 0 10 HOBART OK 42 62 46 70 / 70 10 0 10 WICHITA FALLS TX 49 62 50 68 / 90 20 10 20 GAGE OK 37 70 43 74 / 50 10 0 0 PONCA CITY OK 39 71 44 73 / 50 10 0 0 DURANT OK 52 62 53 66 / 90 40 20 40 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 26/09/09
Hazardous weather outlook, Mar 19, 4:00 PM CDT, 2 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 400 PM CDT THU MAR 19 2015 OKZ004>048-050>052-TXZ083>090-201800- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 400 PM CDT THU MAR 19 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THROUGH TONIGHT... .THUNDERSTORMS... A FEW SEVERE THUNDERSTORMS ARE POSSIBLE NEAR AND SOUTH OF THE RED RIVER AND WEST OF I-35 UNTIL LATE EVENING WHEN A COLD FRONT APPROACHES. THE PRIMARY HAZARD WOULD BE HAIL TO THE SIZE OF HALF DOLLARS. SECONDARY HAZARDS WOULD BE GUSTY WINDS TO 60 MPH AND LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... .THUNDERSTORMS... A SERIES OF STORM SYSTEMS WILL BRING ADDITIONAL CHANCES FOR SHOWERS AND THUNDERSTORMS TUESDAY AND WEDNESDAY OF NEXT WEEK. SEVERE STORM POTENTIAL WILL EXIST DURING THIS TIMEFRAME BUT PRECISE LOCATIONS AND TIMING REMAIN UNCERTAIN. CHECK BACK FOR FURTHER DETAILS IN FUTURE FORECASTS. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK.
In the hours before
Special weather statement, Mar 19, 4:30 PM CDT, 1 hour 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
430 PM CDT THU MAR 19 2015
TXZ085-192200-
WILBARGER TX-
430 PM CDT THU MAR 19 2015
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WILBARGER COUNTY UNTIL
500 PM CDT...
AT 429 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF LAKE KEMP...MOVING NORTHEAST AT 25 MPH.
HAZARDS INCLUDE...
HAIL UP TO THE SIZE OF NICKELS...
LAT...LON 3384 9923 3383 9937 3386 9946 3415 9918
3394 9897 3383 9918
TIME...MOT...LOC 2129Z 230DEG 23KT 3387 9935Special weather statement, Mar 19, 4:55 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 455 PM CDT THU MAR 19 2015 TXZ085-088-192230- BAYLOR TX-WILBARGER TX- 455 PM CDT THU MAR 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN BAYLOR AND SOUTHEASTERN WILBARGER COUNTIES UNTIL 530 PM CDT... AT 452 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 5 MILES NORTH OF LAKE KEMP...MOVING EAST-NORTHEAST AT 20 MPH. THIS STORM WILL CROSS HIGHWAY 183 NEAR THE BAYLOR-WILBARGER COUNTY LINE. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LAT...LON 3390 9928 3401 9897 3376 9896 3375 9922 TIME...MOT...LOC 2152Z 254DEG 18KT 3383 9917 ..SPEG.
Special weather statement, Mar 19, 5:11 PM CDT, 1 hour 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 511 PM CDT THU MAR 19 2015 TXZ089-090-192245- CLAY TX-ARCHER TX- 511 PM CDT THU MAR 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN CLAY AND EASTERN ARCHER COUNTIES UNTIL 545 PM CDT... AT 509 PM CDT...STRONG THUNDERSTORMS WERE LOCATED 3 MILES NORTHWEST OF SCOTLAND AND NEAR ARCHER CITY...MOVING EAST-NORTHEAST AT 20 MPH. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... LAT...LON 3348 9876 3375 9857 3388 9807 3351 9840 TIME...MOT...LOC 2209Z 255DEG 18KT 3370 9851 3356 9863 ..SPEG.
Special weather statement, Mar 19, 5:47 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 547 PM CDT THU MAR 19 2015 TXZ086-089-192315- WICHITA TX-ARCHER TX- 547 PM CDT THU MAR 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN WICHITA AND NORTHERN ARCHER COUNTIES UNTIL 615 PM CDT... AT 544 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER KAMAY...MOVING EAST AT 40 MPH. THIS STORM WILL MOVE TOWARD WICHITA FALLS. HAZARDS INCLUDE... HAIL UP TO ONE-HALF INCH DIAMETER... LAT...LON 3376 9888 3393 9892 3408 9843 3379 9843 TIME...MOT...LOC 2244Z 255DEG 35KT 3386 9881 ..SPEG.
Special weather statement, Mar 19, 6:18 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 618 PM CDT THU MAR 19 2015 OKZ045-TXZ086-089-090-192345- JEFFERSON OK-WICHITA TX-CLAY TX-ARCHER TX- 618 PM CDT THU MAR 19 2015 ...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL JEFFERSON... SOUTHEASTERN WICHITA...NORTHERN CLAY AND NORTHEASTERN ARCHER COUNTIES UNTIL 645 PM CDT... AT 614 PM CDT...STRONG THUNDERSTORMS WERE ALONG A LINE EXTENDING FROM NEAR SHEPPARD AFB TO 3 MILES EAST OF HOLLIDAY...MOVING EAST AT 40 MPH. THIS STORM WILL MOVE THROUGH WICHITA FALLS THROUGH 645 PM. HAZARDS INCLUDE... HAIL UP TO THE SIZE OF NICKELS... MEANWHILE... A SEVERE STORM IS ALSO LOCATED IN SOUTHERN CLAY COUNTY NEAR JOY. LAT...LON 3415 9783 3379 9825 3383 9876 3398 9850 TIME...MOT...LOC 2314Z 255DEG 35KT 3395 9847 3383 9863
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 19, 4:30 PM CDT | Special Weather Statement | OUN | Wilbarger | 30 min |
| Mar 19, 4:55 PM CDT | Special Weather Statement | OUN | Wilbarger | 35 min |
| Mar 19, 5:11 PM CDT | Special Weather Statement | OUN | Clay | 34 min |
| Mar 19, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Archer, Clay | 48 min |
| Mar 19, 5:47 PM CDT | Special Weather Statement | OUN | Wichita | 28 min |
| Mar 19, 6:18 PM CDT | Special Weather Statement | OUN | Clay | 27 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2015Every severe thunderstorm warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.